also is the fatigue caused from meds that i am on or is it from the depression itself?
25 Jan 2011
I am 42 and suffer from bipolar disorder and other mental conditions, but I still lead a "normal" life.
People are not well informed about this mental condition therefore they believe we are crazy because we have to take medications in order to lead a normal life. They are just plain ignorant and do not know what they are talking about. We are NOT crazy, so do not get confused and start believing you are crazy because you are not, we just have a mental illness which requires us to take medications. Now depressive states make you tired and also the medications you are on.
I take seroquel, klonopin, wellbutrin, tegretol, lamictal and abilify, and I do get tired, what "helps" me is that I am more manic than depressive, meaning the meds make me tired but not as much as it would make a more depressive person from this condition.
My advice to you is that you learn to accept your condition and live with it, do not be ashamed of who you are, you have done nothing wrong and neither have I. That is just the way life turned out to be for us, be strong and never let anyone convince you that you are crazy, because they might be the ones who are and do not , as I mentioned before, let their ignorance get to you... you are wonderful and so is life.
All the best and take care.-
25 Jan 2011
I dislike and have great distaste for some one to attach a label to a person who has "Bipolar depression" or any other disorder I think it is a serious problem for anyone to think in those terms we don't look at heart problems eg heart attack as being crazy then why should we look at a disorder that can and is treated with people having relationships, intelligence and jobs that could put others to shame!
I have a very good friend who deals with this and has all his life I never for a minute thought him to be crazy, he needed supportive people in his life which he had and a good doctor who knew how to stabalize the highs and lows that he went through and it was accomplished, he worked in a southern city reading meters in what we would call stars homes, he could do mechanic work that made a lot of folks seem questionable at best, he drove the family car and traveled with his family throughout the united states, problems such as these are treatable and the people afflicted with these diseases are people I am proud to call my friends, when all is said and done we all have one problem or the other what it comes down to is how we deal with it, I dont mean to sound angry it just hits me in a place that is way deep inside, I deeply care about people all people, we all just need to be compassionate and understanding and know that we might miss having one of the most special people in our lives
25 Jan 2011
hi terrilynn2868- I just wanted to say my Mom had bipolar depression her whole adult life, so i saw first hand what went on. She tried many meds. Some made her very tired like Nordal. But what I really want to say is, that she lead a great life (died in 07), her two children love her even through her bipolar-ness, and it wasn't easy!!! She went on to get a Masters in Social Work etc, so don't let others bring you down or make you feel like you are less of a person because you have bipolar depression. "Crazy" is an outdated word anyway. Who is calling you that? Please ignore them and if you have doubts, keep talking to us, there are so many people who can relate and want to help. keep us posted, hope this helped a little, cathleen
26 Jan 2011
I am a middle-aged woman who is bipolar. I have had the diagnosis for years and years. I have been called everything from crazy to not having enough faith in God and that is why He hasn't healed me yet. I don't believe what these ignorant people think and neither should you.
I have been on lots of meds in my life and presently take cymbalta, abilify, and nuvigil. I use to sleep 14 hours or more a day until I started taking nuvigil. As to whether this is because of the meds or the depression? I believe that it is mostly the meds but I can't rule out that I use sleep as a coping mechanism. I spend more time on the depressive side than the manic side so I have to be careful that I challenge myself to participate in life and not sleep too much.
I am presently working on the sleep issue with my doctor and we are trying to switch me from cymbalta to pristiq in hopes that I will sleep less. I encourage you to work closely with your doctor and let him know if you feel you are too sleepy. He/she should be able to help you sort out whether it is the depression or the meds and what to do about it.
Good Luck Terilynn and God bless
27 Jan 2011
The medicine and the syndrome can cause sleepiness, hibernation etc. so any person would be hard pressed to tell he differance. People who say other people are crazy are just people who don't express themselves very well because nothing is black and white especially behavior. Those people are ignorant of this human condition. Most likely they don't understand, or have empathy for anything that's different than themselves.
1 Apr 2012
I believe more people are hearing about bipolar now and if you ask them what it is; they will say, it affects the mood. In some people mood swings scare them, because they can change so quickly, so those type of people will move away from the situation. As to the fatigue, there are so many things that could be causing this. First thing, how are you feeling besides the fatigue are you on new medication or is it time for a change in medication? I have suffered for 11 1/2 years and there is no perfect pill but you just have to keep trying them until one works for you and makes you feel somewhat human.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My son is using sobxone for opiates withdrawal. Also he is using depression medication. He is now imagining people are in his room or following him
2 answers • 9 May 2010
i want to know cuz i have bipolar w/pychotic episodes, i have anxiety, i have panic attacks, i used to cut myself, and hdhd, odd, and many others so ...
2 answers • 10 Oct 2010
long story short im bipolar and im finally off my medication for good. One of the major side effects was extreme fatiGue. Ive been off the medication ...
2 answers • 5 Mar 2015